MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 20X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305176
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: 13 samples were received.Two came with no packaging blister; the other 11 samples came in sealed packaging blister.Visual inspection was performed.The two samples with no packaging blister were first examined; one has discolored needle the other one not.The other 11 needles in sealed packaging blister were also visually inspected, they do not have discoloration.One photo was provided.It shows two needle assemblies without the plastic shield.One has the needle with normal finishing/ color; the other has discoloration.This characteristic is cannula surface, not foreign matter.It is appearance.This discoloration occurred during the cannula processing; after this phenomenon was created, the needle is washed, clean, inspected.The discoloration will not come off.Additionally, as part of the needle assembly process a layer of silicone is applied to the needle.It would not come off if the surface is discolored even if it is rubbed with something.It is not a common issue, but we know about the phenomenon and where it can happen, as well as its avoidance.Clearly this is an escape.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: it happened during cannula drawing process.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that needle 20x1-1/2 rb had discoloration.This occurred on 10 occasions before use.The following information was provided by the initial reporter: material no: 305176 batch no: 9078980.It was reported that 10 needles appear darker in color than the rest of the lot.

Brand Name
NEEDLE 20X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10015970
Report Number1911916-2020-00422
Device Sequence Number2502580
Product Code FMI
UDI-Device Identifier30382903051763
UDI-Public30382903051763
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Model Number305176
Device Catalogue Number305176
Device Lot Number9078980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;